Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 24, 2002, 12:57 AM CST for Stewart County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 24, 2002, 12:57 AM CST (06:57 UTC)
- Expired
- Jan 24, 2002, 1:30 AM CST
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 24, 1:15 AM CST | Thunderstorm Wind 52 E | Countywide, TN | Electric company reported a few trees fell on power lines around the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 240657 SVRBNA TNC161-240730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1256 AM CST THU JAN 24 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEWART COUNTY IN TENNESSEE * UNTIL 130 AM CST * AT 1255 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES WEST OF DOVER...OR 9 MILES SOUTHEAST OF MURRAY...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOVER AROUND 115 AM CST THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 9:11 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jan 23, 9:11 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 911 PM CST WED JAN 23 2002 WELL...AN INTERESTING WEATHER EVENT CONTINUES...WITH THE 1ST BATCH OF HEAVY RAIN GONE...AND ONLY ISOL TO SCT SHOWERS ACROSS THE AREA ATTM. LINE OF STRONG TO SEVERE STORMS ALONG THE COLD FRONT THAT IS STRETCHED FROM JUST EAST OF STL SOUTHWESTWARD INTO THE EASTERN OZARKS. LOOKS LIKE TRAINING OF CELLS SINCE THE MEAN FRONT IS BECOMING ALMOST PARALLEL TO THE MEAN FLOW. ANOTHER CONCERN IS THE STRONG UPPER LEVEL DIVERGENCE SHOULD BE PRESENT ALONG THE RIGHT FRONT ENTRANCE REGION ON THE 250 MB JET STREAK. EVENING SOUNDING PWS HAVE JUMPED UP TO 1.35 INCHES...WHICH IS 303% OF THEIR CLIMATOLOGICAL NORMAL (WOW)...WHILE LIT IS 277% OF THEIR NORMAL. HAVE BEEN PATIENTLY WAITING FOR THE NEW ETA RUN...AND IT JUST CAME IN. THE ETA IS QUICKER THAN THE LAST RUN...BUT IT STILL BRINGS IN STRONG MOISTURE AND THETA E ADVECTION FROM 12-18Z ACROSS THE WESTERN 1/2 OF MIDDLE TN. THATS ENOUGH FOR ME...PLAN TO OVERHAUL THE CURRENT WATCH AND REISSUE THE WATCH FOR THE ENTIRE CWA...FOR OVERNIGHT TONIGHT AND ALL OF THURSDAY. .BNA...FFA OVERNIGHT AND THURSDAY FOR THE ENTIRE AREA. JDG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:21 AM CST | Flash Flood Warning | OHX | Benton, Cheatham, Dickson, Houston, Humphreys, Montgomery and 2 more | 54 min |
| Jan 24, 3:25 AM CST | Flash Flood Warning | OHX | Benton, Cheatham, Dickson, Houston, Humphreys, Montgomery and 2 more | 3 hr |
| Jan 24, 4:11 AM CST | Flash Flood Warning | OHX | Clay, Davidson, Giles, Hickman, Jackson, Lawrence and 12 more | 4 hr |
| Jan 24, 5:31 AM CST | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Fentress and 12 more | 4 hr |
| Jan 24, 7:57 AM CST | Flash Flood Warning | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, Davidson and 26 more | 3 hr |
| Jan 24, 12:12 PM CST | Flash Flood Warning | OHX | Franklin, Giles, Grundy, Lawrence, Lincoln, Wayne | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.